Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 251, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2007, 9:50 AM CDT for Atascosa County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2007, 9:50 AM CDT (14:50 UTC)
- Expired
- Jun 28, 2007, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 102 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 281451 FFWEWX TXC013-281745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 950 AM CDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...POTEET...PLEASANTON...JOURDANTON... CHRISTINE...CAMPBELLTON... * UNTIL 1245 PM CDT * AT 948 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WERE INDICATED IN THE PLEASANTON TO CAMPBELLTON AREAS. RAINFALL AMOUNTS TO NEAR 5 INCHES CAN BE EXPECTED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEMING WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2863 9850 2877 9816 2908 9841 2911 9860 $$
1 follow-up statement
000 WGUS74 KEWX 281651 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1150 AM CDT THU JUN 28 2007 TXC013-281745- ATASCOSA TX- 1150 AM CDT THU JUN 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR ATASCOSA COUNTY... AT 1146 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING INTO THE WARNED AREA. VERY HEAVY RAINS ARE MOVING INTO THE LYTLE TO POTEET AREAS AND WILL SPREAD OVER ATASCOSA COUNTY DURING THE NEXT HOUR. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POTEET AND LEMING WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2863 9850 2877 9816 2908 9841 2911 9860 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:44 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 28, 8:44 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 844 AM CDT THU JUN 28 2007 .UPDATE... HAVE DONE A QUICK UPDATE TO INCREASE POPS AND SKY COVER BASED ON CURRENT AND ANTICIPATED RADAR AND SATELLITE TRENDS. OF GREAT CONCERN WILL BE THE MERGER OF TWO CONVECTIVE COMPLEXES ACROSS THE EASTERN HILL COUNTRY. REMEMBER THAT BOUNDARY MERGERS RESULTED IN THE MARBLE FALLS/BURNET COUNTY RAIN/FLOOD EVENT. THIS IS A VERY DANGEROUS FLOODING SITUATION. PLEASE REMAIN ALERT TO THIS ONGOING DANGEROUS WEATHER SITUATION. IT IS NEVER TOO EARLY TO MAKE PLANS IN CASE OF AN EMERGENCY. && .PREV DISCUSSION... /ISSUED 608 AM CDT THU JUN 28 2007/ UPDATE... QUICK UPDATE TO FORECAST PACKAGE TO EXTEND THE FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING. PREV DISCUSSION... /ISSUED 528 AM CDT THU JUN 28 2007/ AVIATION... CIGS 1 THSD TO 3 THSD FT BKN WILL PREVAIL THRU 17Z WITH SCT SHRA AND TSRA. CIGS 3 THSD TO 6 THSD BKN ARE FORECAST AFTER 17Z WITH AREAS OF CIGS 1 THSD TO 2 THSD OVC AND VSBYS 1 TO 3 MILES IN RAIN WITH SHOWERS AND THUNDERSTORMS. CONDITIONS ARE FORECAST TO BECOME 5 THSD SCT CIGS ABOVE 10 THSD FT AFTER 23Z WITH SCT SHRA AND TSRA. BY 05Z CIGS OF 1 THSD TO 2 THSD FT BKN TO OVC ARE EXPECTED TO FORM AGAIN. PREV DISCUSSION... /ISSUED 321 AM CDT THU JUN 28 2007/ DANGEROUSLY WET PATTERN WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS THROUGH AT LEAST THE MIDDLE OF NEXT WEEK... DISCUSSION... ONE OF THE MOST DIFFICULT THINGS ABOUT THIS FORECAST PACKAGE WAS TRYING TO COME UP WITH A NEW WAY TO EMPHASIZE JUST HOW WET...AND DANGEROUS...THE WEATHER PATTERN CONTINUES TO BE. TROPICAL AIRMASS WILL CONTINUE TO SIT OVER SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS. INSTABILITY AND WEAK CIRCULATIONS ALOFT WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS EACH DAY THROUGH AT LEAST THE BEGINNING OF NEXT WEEK. UNORGANIZED CONVECTION WILL IGNITE ACROSS THE REGION TODAY AND FRIDAY. THIS UNFORTUNATELY MEANS THAT EXACT LOCATIONS OF THE EXPECTED FLASH FLOODING CAN NOT BE PINPOINTED. HOWEVER...SINCE GROUNDS ACROSS THE ENTIRE CWA ARE ALREADY SATURATED...ANY ADDITIONAL RAINFALL COULD LEAD TO FLASH FLOODING. THE FLASH FLOOD WATCH CURRENTLY IN EFFECT THROUGH THIS MORNING WILL LIKELY BE EXTENDED. THE MID-LEVEL SHEAR AXIS WILL SHIFT TO THE WEST LATE FRIDAY AND SATURDAY...AND THE BEST RAIN CHANCES WILL THUS BE CENTERED ACROSS THE RIO GRANDE PLAINS DURING THIS TIME FRAME. FOR THE REST OF THE FORECAST PERIOD...BEST RAIN CHANCES WILL GENERALLY BE ACROSS THE EASTERN HALF OF THE CWA AS INSTABILITY FROM DIURNAL HEATING AND SEA BREEZE BOUNDARIES WILL PROVIDE FOCUS FOR CONVECTION. DAYTIME HIGHS WILL CONTINUE TO BE LOWER THAN NORMAL AS EXPANSIVE CLOUD COVERAGE WILL LIMIT SUNSHINE AND HEATING. HAVE GENERALLY GONE WITH GFS NUMBERS AS IT FINALLY SEEMS TO HAVE A GRASP ON THE SCENARIO. PLEASE REMAIN ALERT TO THE ONGOING DANGEROUS WEATHER SITUATION. IT IS NEVER TOO EARLY TO MAKE PLANS IN CASE OF AN EMERGENCY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 84 71 85 71 89 / 100 60 50 30 40 AUSTIN BERGSTROM INTL AIRPORT 85 70 86 70 88 / 100 60 50 30 40 DEL RIO INTL AIRPORT 91 73 87 72 88 / 50 60 50 60 50 SAN ANTONIO INTL AIRPORT 84 72 84 72 88 / 100 60 60 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 13/06
Hazardous weather outlook, Jun 28, 4:41 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 441 AM CDT THU JUN 28 2007 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 441 AM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING WILL PRODUCE LOCALLY HEAVY RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG WIND GUSTS AND SOME HAIL. LOCALLY HEAVY RAIN IS EXPECTED TO CAUSE FLASH FLOODING ALONG CREEKS...STREAMS...RIVERS...AND AT LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WET LATE JUNE TO EARLY JULY RAINFALL PATTERN IS EXPECTED. THE CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST TO CONTINUE THROUGH THE EARLY TO MID PART OF NEXT WEEK. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS WILL ACCOMPANY THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Jun 28, 4:42 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
442 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD 2 SE GEORGETOWN 30.63N 97.66W
06/28/2007 WILLIAMSON TX BROADCAST MEDIA
TEN PEOPLE IN THREE HOMES ALONG SMITH BRANCH CREEK IN
GEORGETOWN EVACUATED DUE TO FLOODING.
&&
MSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:33 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 42 min |
| Jun 27, 9:06 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 27, 10:18 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 27, 10:38 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jun 28, 1:53 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jun 28, 2:25 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jun 28, 6:15 AM CDT | Flash Flood Warning | EWX | Karnes | 4 hr |
| Jun 28, 6:46 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 3 hr |
| Jun 28, 7:12 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr | 93 min |
| Jun 28, 7:45 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 3 hr |
| Jun 28, 8:09 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Jun 28, 8:09 AM CDT | Flash Flood Warning | EWX | Hays, Travis, Williamson | 3 hr |
| Jun 28, 8:38 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr, Real | 2 hr |
| Jun 28, 9:43 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jun 28, 10:42 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Kerr, Llano | 3 hr |
| Jun 28, 11:43 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jun 28, 12:30 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Frio, Guadalupe, Medina and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.